Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes delirium after a pacemaker change?

His, ma y I answer your health queries right now ? Please type your query here...90 year old hallucinating and delirium after a pace maker change. Up for days seeing and experiencing things. Been 3 days since surgery. THis happened before but was put completely out in surgery. Docs say aenethesia should be out of the system after a day. Something is going on and it is a pattern. Last time it took over a week to get back to normal.
Mon, 2 Feb 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Geriatrics Specialist 's  Response
Hi,
Thanks for asking.
Based on your query, my opinion is as follows.
1. During hospitalization phase, the cognition deterioration is severe at this age. This is causing the symptoms of hallucinations and delirium.
2. This is completely reversible. He will require familiar environment, family support to improve.
3. It would take around 2-3 months to completely recover. Caretaker would be necessary to look after diet, medication and personal care. Not to worry.
Hope it helps.
Any further queries, happy to help again.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a friend who s mother had an emergency thoracic aortic dissection of the extreme nature. That was a Wednesday, By Friday, she was also...

Recent questions on  Delirium

doctor1 MD

Hello. I was recently diagnosed with a urinary tract infection by two doctors. First, I was given the typical antibiotics. After finished taking...

doctor1 MD

My husband is 78 and has COPD , congestive heart failure , vascular dementia , multiple myeloma and Afib. He also suffers from chronic back pain...

doctor1 MD

I have taken Xanazx2.0 , as a result of car wreck ending whichever traumatic scoliosis . I sever reactions of most muscle relaxation. So my...

doctor1 MD

Mother has extreme anxiety , cannot sleep, cannot eat, mind races very paranoid, sudden speech impediment, 89 years old, missed a day of...

doctor1 MD

My father 88 admitted with UTI, and delirium. Seroquel used initial dose 50 mg pm and 25 mg am then increased to 75 mg in pm maintaining 25 mg am....

doctor1 MD

I have IBS and recently had my gallbladder taken out. The dr said the gallbladder was not functioning. Upon taking it out he said it appeared...

doctor1 MD

Yes...My husband is in the hospital for a blot clot behind his knee. He has been there since 4/15/14. When they moved him from ICU, he became...